# SDR AALA981915

- Difficulty date: October 9, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7522A
- Make and model: Doug DC-9-82
- Aircraft serial: 49899
- System (JASC): 2120 · Air Distribution System
- Part: Water Separator
- Condition: Contaminated
- Location: A/C Bay
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

MAF - FLT 839 - EN ROUTE DFW-SAN, APPROX 45 MINS INTO FLT, AFT CABIN F/A REPORTED STRONG SMELL OF SOMETHING BURNING IN AREA NEAR MID-CABIN.  AS COCKPIT DOOR WAS OPENED THE SMELL OF HOT ELECTRICAL/HOT PLASTIC BECAME APPARENT ALONG WITH A LIGHT HAZE IN CABIN.  INITIATED EMERGENCY DESCENT, PEFORMED CABIN/COCKPIT FIRE/SMOKE CHECKLIST SMOKE REMOVAL.  EMERGENCY LANDED AT MAF W/O INCIDENT.  SOURCE OF SMELL COULD NOT BE DETERMINED BUT LINGERED IN A/C CABIN FOR ONE HOUR AFTER COMPLETE POWER DOWN.  PERFORMED PACK BURN OUT PER MM.  REMOVED AND REPLACED BOTH WATER SEPARATOR BAGS, RAN BOTH PACKS FOR 2 HOURS.  NO SMELL NOTED, OPERATE ALL OVENS AND ALL LIGHTS WITH NO SMELL OR SMOKE NOTED.  CHECKED E/E AND ALL CARGO PITS NO SM
